Monday, May 18, 2009

SSRI and SSNI's induce suicide - this is a fact Medline Search

It's amazing that despite all the data institutions don't prevent suicides caused by antidepressants. With all the data available I don't know what to think about those who are still denying drug-induce suicidal ideation (and violent behavior). Wishful thinking?

SSRIs and Suicide

Results of a MEDLINE Search by Ivan Goldberg, M.D.
"Some behavioral side effects of selective serotonin reuptake inhibitor (SSRI) antidepressants have been known for a long time. Since the introduction of these
drugs in the 1990s, publications have regularly reported behavioral side effects in children and adolescents, including excitation, motor restlessness, social disinhibition, and above all self-injurious ideation and behavior. Clinical trials provide only limited data. Although these data suggest that some self-injurious and suicidal behavior may indeed occur in children and adolescents receiving SSRIs, they are too disparate to specify the frequency of these acts. Clinical trials provide useful data about drug efficacy, but their methodology is inappropriate for determining the frequency of such side effects. SSRI and suicidality: the data are difficult to read. Although some epidemiologic data suggest that SSRIs may increase the risk of occurrence of self-injurious and suicidal behavior in children and adolescents, other epidemiologic data show that the rate of suicide mortality in children and adolescents has decreased since the introduction of SSRIs. No known mechanism explains how SSRIs might increase the risk of these behavioral side effects. It is clear, however, that these effects are not particular to children and adolescents but may also be observed among adults. SSRIs must be used rationally and carefully in children and adolescents. They should not be administered routinely in youth with obsessive-compulsive or depressive disorders. Their use should be reserved for severe disorders or when psychotherapy alone has been shown to be inadequate, and when they are used, efficacy and side effects must be monitored carefully and frequently." (emphasis mine)
continue reading...

No comments: